MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left anterior descending artery.A 2.75x16mm synergy stent was advanced to treat the lesion.However, resistance was felt upon advancing the device as the wire seemed dry and when the device was pushed a little too hard, the shaft snapped in half.The device was completely removed with the stent still intact.The procedure was completed with a 2.75x16mm synergy stent and no patient complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 2.75 x 16mm stent delivery system was returned for analysis broken into 2 sections.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube found a hypotube break 24.5cm distal from the distal end of the strain relief.Multiple kinks were also noted.A visual and tactile examination of the shaft polymer extrusion found no issues.A visual and microscopic examination of the tip showed no signs of damage.The device was loaded via tip onto and tracked over a 0.014'' guidewire without any issue or resistance.No other issues were identified during the product analysis.There was no evidence that the device was used in a manner contraindicated per the labeled indications.However, the directions for use manual contains instructions to keep the proximal shaft straight when advancing into the guide catheter and to remove the device if resistance is met in the guide catheter.Per synergy ii us directions for use manual, delivery procedure section: "carefully advance the stent delivery system into the hub of the guide catheter.When using a monorail stent delivery system be sure to keep the proximal shaft straight.Ensure guide catheter stability before advancing the stent delivery system into the coronary artery.Note: if unusual resistance is felt before the stent exits the guide catheter, do not force passage.Resistance may indicate a problem, and use of excessive force may result in stent damage or stent dislodgment from the balloon.Maintain guidewire placement across the lesion, and remove the stent delivery system and guide catheter as a single unit." a review of the manufacturing documentation found that all devices shipped from the batch conformed to the preventive measures / current controls as per the product specification.Taking into consideration the review conducted at the complaint investigation site and the details of the complaint, this investigation is assigned a most probable investigation conclusion code of unintended use error caused or contributed to event.A complaint with an investigation conclusion code of unintended use error caused or contributed to event is a complaint where the interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left anterior descending artery.A 2.75x16mm synergy stent was advanced to treat the lesion.However, resistance was felt upon advancing the device as the wire seemed dry and when the device was pushed a little too hard, the shaft snapped in half.The device was completely removed with the stent still intact.The procedure was completed with a 2.75x16mm synergy stent and no patient complications were reported.It was further reported that the lesion has none to mild tortuosity and moderate to severe calcification.Rotablation was performed on the calcified lesion.The stent never made it to the lesion or coronary as it snapped in the guide catheter.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8504533
Report Number2134265-2019-03676
Device Sequence Number11169906
Product Code NIQ
UDI-Device Identifier08714729840107
UDI-Public08714729840107
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2020
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0023122448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR